| Model Number |
98DS009 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/08/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported this occlutech delivery set iii (ods iii) was used in support of patent foramen ovale (pfo) case.This is the first time this physician has used the occluder (ods iii).The material was inspected and prepared according to the instructions for use.They placed the occluder in the right position, everything looked perfect, occluder was still connected to the pistol pusher, and ready for the control fluoroscopy.Before they administered contrast media, they wanted to aspire blood from the sheath sideport, they could only aspire air from the connection sheath loader valve.It was confirmed the screw mechanism was connected correctly, so they tried to aspire blood from the loader sideport with no success.They decided to disconnect the loader from the sheath, once disconnected they could aspire blood.However, when they administered contrast media, the hemostatic valve was leaking.The intervention was performed to the end without any harm to the patient and without any procedure delay.The procedure was completed successfully using the same ods iii device.
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
Additional Manufacturer Narrative
Device was used in treatment.One 9f occlutech delivery sheath lll, was returned from the customer with the dilator and loader.According to the event description summary, when contrast media was administered, the hemostatic valve leaked.The hemostatic valve looked normal and intact.When viewed under a microscope, the helical cuts of the valve looked normal.The sheath was manually leak tested with the syringe connected to the stopcock and the tip occluded.The sheath did not exhibit leakage when tested using this method.The sheath was then tested using the iso 11070 for liquid leakage test method.The device was occluded at the distal tip and pressurized to 38kpa and held at this pressure for 30 seconds and no leakage was observed from the hemostatic valve.The sheath was further pressurized beyond 300kpa and no leakage was observed from the stopcock, sideport tubing or through the handle.The sheath and the loader aspirated and flushed as intended.The syringe was connected to the stopcock, the tip of the sheath was submerged in water and when the plunger of the syringe was pulled, water was drawn up into the sheath shaft and loader very easily.Returned device analysis revealed the sheath and loader were within manufacturing specifications.The loader cap screwed snug and securely onto the hub of the sheath.The sheath and loader did not leak when tested manually.The sheath and loader also met the iso leakage test method requirement.No manufacturing rejects or anomalies of this type were recorded in the device history record.The introducer sheath passed all in-process and qa final inspection steps before shipping to the customer, including visual, dimensional, mechanical and leak testing.No manufacturing defects were found.Per manufacturing procedure adelante magnum and destino magnum sheath assembly: complete 100% leak test according to procedure.Per qa procedure breezeway ii guiding sheath shaft assembly: sampling plan: inspect per ansi z 1.4, gen level 1, normal, and aql 0.40 perform leak test according to procedure.Per instructions for use (ifu) when delivery sheath is used with loader: a loader is to be used at a physician's discretion to open the valve of a delivery sheath for ease of insertion of a diagnostic and/or therapeutic device into the delivery sheath.Follow directions for use from section 8.1 for general use lines 1-6.Completely flush the loader assembly via the side port with three-way stopcock with either saline or heparinized saline to ensure it is free of air prior to use to avoid air embolism to the patient.Inspect loader for air bubbles.Constantly flush loader to prevent air bubbles while loading a diagnostic and/or therapeutic device.Before connecting the loader containing the device to the delivery sheath, remove the dilator and guidewire from the delivery sheath.Secure the loader containing the device using the screw in connector on the delivery sheath hub.Caution: the lock ring on the loader must be screwed tightly against the delivery sheath.This prevents detachment of the loader from the delivery sheath when pushing the device through.No further follow-up is required.Based on the investigation, a capa is not required as there was no issue reported for the device performance or quality.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.